MAUDE Adverse Event Report: ARTHREX, INC. FRACTURE ADAPTER, SZ 6-9, WIDE + TALL; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. FRACTURE ADAPTER, SZ 6-9, WIDE + TALL; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number FRACTURE ADAPTER, SZ 6-9, WIDE + TALL
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On may 1st, 2024, a clindex notification was received indicating that a severe complication occurred resulting in revision surgery to a patient listed in the shoulder arthroplasty registry.The patient underwent revision surgery on (b)(6) 2023 with cta head and glenoid grafting.Additional information received on 5/16/2024.The original tsa procedure was performed on (b)(6) 2009.The implants used in the original procedure were products from another manufacturing company.On (b)(6) 2023, the patient was seen by the surgeon due to several years of pain, and it was confirmed via ct arthrogram that the implants had loosened, and the patient had several rotator cuff tears.On (b)(6) 2023, the patient was revised from a tsa to a hemiarthroplasty in which the surgeon implanted a cta head and glenoid bone graft.Soon after the surgery, the patient still experienced pain and the surgeon suggested the patient might be a candidate for a state procedure to put in a baseplate.On (b)(6) 2024, the patient underwent a second revision surgery to convert the hemiarthroplasty to a revers tsa with a replant of the glenoid baseplate.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Additional information received on 5/29/2024: during the revision surgery on (b)(6) 2024, an ar-9502f-36cpc arthrex univers revers suture cup, 36, lot number 23.01972, an ar-9555-15 arthrex univers revers spacer 36 + 15 mm lot number 22.02863, and an ar-9503s-06c arthrex univers revers humeral insert small / 36 / +6 / constrained lot number 23.02025 were implanted.During revision surgery on 9/19/23, an ar-9501-fx6wt univers revers fracture adapter, size 6-9, wide + ta ll lot number 98310, an ar-9501-09pt arthrex univers revers humeral stem, size 9 lot number 22.04154, an ar-9501ftk univers revers fracture adapter, trunion lot number 21.00857, an ar-9501-08p arthrex univers revers humeral stem, size 8 lot number 22.03564 and an ar-9556-22rca univers revers ca humeral head 56/22 lot number 14973709 were implanted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
FRACTURE ADAPTER, SZ 6-9, WIDE + TALL
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19429304
Report Number1220246-2024-04442
Device Sequence Number3981052
Product Code HSD
UDI-Device Identifier00888867305939
UDI-Public00888867305939
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFRACTURE ADAPTER, SZ 6-9, WIDE + TALL
Device Catalogue NumberAR-9501-FX6WT
Device Lot Number98310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer05/29/2024
06/06/2025
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date06/24/2024
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown